Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 15, 2017, 6:44 PM PDT. It took effect at Jul 15, 2017, 11:00 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2017, 6:44 PM PDT (01:44 UTC)
- In effect from
- Jul 15, 2017, 11:00 PM PDT
- Expired
- Jul 16, 2017, 3:19 PM PDT
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
748 WWUS86 KSTO 160144 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 644 PM PDT Sat Jul 15 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY... .HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL CAUSE LOCALLY BREEZY NORTH WINDS TO DEVELOP OVER PORTIONS OF THE COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO VALLEY LATE SATURDAY NIGHT AND INTO SUNDAY. THESE WINDS WILL CAUSE HUMIDITY TO LOWER OVERNIGHT AND INTO SUNDAY. THE WINDS SHOULD DIMINISH LATE SUNDAY AND ALLOW FOR SOME IMPROVEMENT IN HUMIDITY. CAZ215-216-263-264-279-170000- /O.NEW.KSTO.FW.W.0003.170716T0600Z-170717T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 644 PM PDT Sat Jul 15 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY FOR LOW HUMIDITY AND GUSTY NORTH WINDS FOR FIRE WEATHER ZONES 215, 216, 263, 264, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 5 PM PDT Sunday. * AFFECTED AREA...Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 279. * WIND...NORTH WINDS 6 TO 12 MPH WITH GUSTS TO 20 MPH. * HUMIDITY...POOR HUMIDITY RECOVERY FROM 20 TO 40 PERCENT TONIGHT AND AS LOW AS 8 TO 12 PERCENT SUNDAY. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
609 WWUS86 KSTO 161440 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 740 AM PDT Sun Jul 16 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH TODAY... .CONTINUED BREEZY NORTH WINDS WITH LOW HUMIDITY OVER PORTIONS OF THE COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO VALLEY THROUGH TODAY. THE WINDS SHOULD DIMINISH LATER TODAY AND ALLOW FOR SOME IMPROVEMENT IN HUMIDITY. CAZ215-216-263-264-279-170000- /O.CON.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 740 AM PDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY NORTH WIND FOR FIRE WEATHER ZONES 215, 216, 263, 264, AND 279... * AFFECTED AREA...Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 279. * WIND...NORTH WINDS 6 TO 12 MPH WITH GUSTS TO 20 MPH. * HUMIDITY...POOR HUMIDITY RECOVERY FROM 20 TO 40 PERCENT TONIGHTAND AS LOW AS 8 TO 12 PERCENT TODAY. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ JCLAPP
139 WWUS86 KSTO 161831 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1131 AM PDT Sun Jul 16 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH TODAY AND MONDAY... .CONTINUED BREEZY NORTH WINDS WITH LOW HUMIDITY OVER PORTIONS OF THE COASTAL RANGE AND EXTREME WESTERN PORTION OF THE SACRAMENTO VALLEY THROUGH TODAY. DRY, SOUTHWEST GUSTY WIND MONDAY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER NORTHEAST SHASTA COUNTY, EASTWARD OF HIGHWAY 89. CAZ214-170030- /O.NEW.KSTO.FW.W.0004.170717T2100Z-170718T0300Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- 1131 AM PDT Sun Jul 16 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR LOW HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR FIRE WEATHER ZONE 214... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 2 PM to 8 PM PDT Monday. * AFFECTED AREA...Fire weather zone 214, generally eastward of Highway 89. * WIND...West-southwest wind 14 to 17 mph with gusts 30 to 35 mph. * HUMIDITY...12 to 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ215-216-263-264-279-170000- /O.CON.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 1131 AM PDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR LOW HUMIDITY AND GUSTY NORTHERLY WIND FOR FIRE WEATHER ZONES 215, 216, 263, 264, AND 279... * AFFECTED AREA...Fire weather zone 215.Fire weather zone 216.Fire weather zone 263.Fire weather zone 264.Fire weather zone 279. * WIND...North winds 6 to 12 mph with gusts to 20 mph. * HUMIDITY...8 to 12 percent today. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ JClapp
516 WWUS86 KSTO 162219 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 319 PM PDT Sun Jul 16 2017 ...Critical Fire Weather Conditions Monday and Tuesday afternoons... .Continued breezy north winds with low humidity overnight across portions of the Coastal Range and extreme western portion of the Sacramento Valley. Dry, southwest gusty wind Monday and Tuesday afternoon will likely create critical fire weather conditions over northeast Shasta County. CAZ215-216-263-264-279-162330- /O.CAN.KSTO.FW.W.0003.000000T0000Z-170717T0000Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF- 319 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY NORTHERLY WIND FOR FIRE WEATHER ZONES 215, 216, 263, 264, AND 279... The National Weather Service in Sacramento has cancelled the Red Flag Warning for the Coastal Range and adjacent Sacramento Valley edge. The area will still experience gusty evening gusts and low humidity. Even though the warning has been canceled, humidity recovery will still be limited tonight. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ214-170600- /O.NEW.KSTO.FW.A.0003.170718T2100Z-170719T0300Z/ /O.CON.KSTO.FW.W.0004.170717T2100Z-170718T0300Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- 319 PM PDT Sun Jul 16 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR LOW HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR FIRE WEATHER ZONE 214... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY SOUTHWESTERLY WIND FOR FIRE WEATHER ZONE 214... The National Weather Service in Sacramento has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire weather zone 214, generally eastward of Highway 89. * WIND...West-southwest wind 14 to 17 mph with gusts 30 to 35 mph. * HUMIDITY...12 to 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ JClapp
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:07 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 15, 2:07 PM PDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 207 PM PDT Sat Jul 15 2017 .SYNOPSIS... Hot and dry this weekend with temperatures into the triple digits in the Valley. A few thunderstorms possible near the Sierra crest south of Lake Tahoe this weekend. Cooling to near seasonal normals next week. && .DISCUSSION... Temperatures have been trending 3 to 6 degrees warmer than yesterday. Many locations within the valley will top out around 100 degrees today with the north end of the valley near 105. A light north wind will develop by late morning and persist through about mid to late afternoon before the winds reverse direction within the valley. Clouds moving up from the south will spread over parts of the region and help to keep tonight's lows a little warmer...mainly over the southern half of the CWA. The clouds will move east during Sunday morning and temperatures will warm to between 103 and 108 for the highs. The heat will be short lived as the high pressure shifts to the east and a weak trough develops over the west coast. This will cool temperatures Monday and Tuesday back to near seasonal normals with decent flow through the Delta each day. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) A low pressure area off the coast of British Columbia will keep a weak trough along the California coast. This will generate enough onshore flow through the Delta to keep extreme heat at bay and temperatures near seasonal normals. Conditions will be dry and monsoon moisture is expected to remain well to the south and east of NorCal. && .AVIATION... VFR conditions next 24 hours. Winds less than 10 kts for TAF sites. && .STO WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM PDT Sunday for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley- Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:31 AM PDT | Red Flag Warning | STO | 56 hr | |
| Jul 16, 3:19 PM PDT | Fire Weather Watch | STO | 12 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.